Illinois, 2011Flooding in Illinois, March 4 to 5, 2011
March 4 to 5, 2011 · NWS LOT · 2 events in 2 counties and zones
Heavy rain caused minor flooding across parts of northeast Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused minor flooding across parts of northeast Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 4, 9:20 PM CST, 26 minutes earlier.
Area forecast discussion, Mar 4, 9:20 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
920 PM CST FRI MAR 4 2011
.DISCUSSION...
835 PM CST
GENERAL TWEAKS TO GOING FORECAST THIS EVENING BASED ON RADAR/OBS
TRENDS.
POSITIVE TILT MID LEVEL SHORT WAVE ACROSS THE MIDWEST THIS EVENING
PER 00Z RAOB ANALYSIS AND WATER VAPOR IMAGERY. SMALLER SCALE WAVE
ASSOCIATED WITH MCV FROM EARLIER CONVECTIVE COMPLEX ACROSS
MISSOURI CROSSING SOUTHERN PORTIONS OF CWA AT THIS TIME...WITH
REGION OF FAIRLY STEADY MODERATE RAIN AND EMBEDDED THUNDER.
LOT/ILX 88D ONE HOUR PRECIP ESTIMATES OF 0.75-1.25 INCHES MAY BE
A LITTLE ON THE HIGH SIDE BASED ON EARLIER MEASURED AMOUNTS OVER
FAR NORTHERN IL...BUT PROBABLY NOT TOO FAR OFF. FLASH FLOOD
GUIDANCE GENERALLY IN THE 2+ INCH RANGE...AND THE GOOD THING FOR
NOW IS THIS DISTURBANCE AND ASSOCIATED HEAVIER RAIN IS RATHER
PROGRESSIVE AND SHOULD BE PASSING EAST OF THE CWA AFTER MIDNIGHT.
ENTERTAINED THE IDEA OF EXPANDING AERIAL FLOOD WATCH A TIER OF
COUNTIES TO THE NORTH...THOUGH WITH SHORT LEAD TIME AND
PROGRESSIVE NATURE OF HEAVIER PRECIP HAVE DECIDED NOT TO EXPAND FFA.
WILL HAVE TO MONITOR PRECIP ESTIMATES/REPORTS AND RIVER RESPONSE
FOR ANY ADDITIONAL HEADLINES AT THIS TIME...AS MOST WILL SEE
SOME SIGNIFICANT RISES.
LATER TONIGHT CONCERN SHIFTS TO PRECIP TYPE ACROSS THE NORTHERN
PARTS OF THE CWA AS COLDER AIR SPREADS IN FROM THE NORTH. FORECAST
SOUNDINGS INDICATE PTYPE OF RAIN THROUGH ABOUT 09Z OR SO...BEFORE
COLUMN COOLS SUFFICIENTLY ACROSS NORTHERN PARTS OF THE CWA FOR
A MIX OF RAIN/SLEET. TRANSITION FAIRLY RAPID HOWEVER...AND
PARTICULARLY WRF PROJECTIONS INDICATE DRYING OF MID LEVELS WHICH
RAISE QUESTION OF ICE NUCLEATION. SUSPECT MORE OF A LIGHT SNOW OR
PATCHY FREEZING DRIZZLE MIX TOWARD SUNRISE NORTH...THOUGH OVERALL
QPF EXPECTED TO BE RATHER LIGHT. TEMPS EXPECTED TO RISE JUST ABOVE
FREEZING LATER SATURDAY MORNING WHICH SHOULD MINIMIZE ANY ICING
THREAT. SOUTHERN HALF OR SO OF CWA SHOULD REMAIN ABOVE FREEZING.
RATZER
&&
.PREV DISCUSSION...
316 PM CST
...THE MAIN FORECAST CONCERNS ARE RAINFALL AMOUNTS TONIGHT AS A
SIGNIFICANT PRECIPITATION EVENT GETS GOING OVER THE NEXT SEVERAL
HOURS...
HAVE ISSUED A AREAL FLOOD WATCH FOR MY FAR SOUTHEASTERN COUNTIES
AS IT APPEARS BETWEEN AN 1.25 AND 1.5 INCHES OF QPF IS POSSIBLE
HERE TONIGHT. SLIGHTLY LIGHTER AMOUNTS OF 0.75-1.25 INCHES ARE
POSSIBLE FARTHER WEST AND NORTH. BUT LOCALLY HIGHER AMOUNTS ARE
POSSIBLE WITHIN THE CONVECTIVE ACTIVITY.
SHOWERS AND THUNDERSTORMS HAVE QUICKLY DEVELOPED THIS AFTERNOON
ACROSS FAR NORTH CENTRAL AND NORTHWESTERN IL WESTWARD ACROSS IA AND
MO ALONG AXIS OF MAXIMUM LOW-LEVEL MOISTURE CONVERGENCE ALONG AND
NORTH OF THE SURFACE FRONTAL ZONE. I EXPECT THIS AREA TO CONTINUE TO
OVERSPREAD ALL OF NORTHEASTERN IL AND NORTHWESTERN IN BY LATE THIS
AFTERNOON/EARLY THIS EVENING AS THE FRONTAL ZONE SHIFTS EASTWARD IN
RESPONSE TO A LEAD SHORT WAVE CURRENTLY EJECTING OUT ACROSS THE
CENTRAL PLAINS. AT THE SAME TIME...AN UPPER LEVEL JET STREAK WILL
DEVELOP ACROSS THE UPPER MIDWEST/WESTERN GREAT LAKES LATER THIS
EVENING AS ANOTHER SHORTWAVE DIGS SOUTHEASTWARD ACROSS THE WESTERN
DAKOTAS. THIS WILL PUT THE AREA WITHIN THE ENTRANCE REGION OF A 120+
KT JET STREAK LATER TONIGHT. THEREFORE...LARGE SCALE FORCING FOR
ASCENT WILL LIKELY BE ENHANCED...ESPECIALLY ACROSS NORTHERN INDIANA.
MODEL BUFFER SOUNDINGS INDICATE FAVORABLE CONDITIONS FOR HEAVY
RAINFALL WITH PRECIPITABLE WATER EXCEEDING A INCH...WHICH IS ABOUT
2 STANDARD DEVIATIONS ABOVE TYPICAL FOR EARLY MARCH.
ADDITIONALLY...WARM CLOUD DEEPS ARE FORECAST TO BE AROUND 8,000 TO
9,000 FT AGL WHICH FOR EARLY MARCH IS NOT BAD. COMBINE ALL THIS
WILL THE FACT THAT THESE SHOWERS AND STORMS WILL BE TRAINING EAST
NORTHEAST ALONG AND NORTH OF A SLOW MOVING FRONTAL ZONE AND IT
WILL NOT BE HARD TO GET SOME GOOD RAINFALL AMOUNTS TONIGHT. I AM
NOT EXPECTING A HUGE FLASH FLOOD THREAT. INSTEAD...I THINK THE
FLOODING ISSUES MAY BE ON SMALL STREAM AND CREEKS INITIALLY AND
THEN MAY LEAD TO SOME MINOR FLOODING ON AREA RIVERS AS THE RUNOFF
REACHES THEM WITHIN THE THE NEXT FEW DAYS.
THE HEAVY RAINFALL WILL BEGIN TO ABATE ACROSS NORTHERN ILLINOIS
LATER TONIGHT AS DRYER MID-LEVEL AIR ADVECTS IN BEHIND THE FRONT.
HOWEVER PERIODS OF MODERATE TO HEAVY RAINFALL WILL LIKELY CONTINUE
ACROSS THE WATCH AREA THROUGH EARLY TO MID MORNING ON SATURDAY
BEFORE THE MOISTURE AND DYNAMICS WEAK AND SHIFT EASTWARD.
THE NEXT CONCERN WILL BE THE POTENTIAL FOR FREEZING PRECIPITATION
AND
SNOW LATE TONIGHT AND TOMORROW...ESPECIALLY ACROSS NORTHERN
ILLINOIS.
SURFACE TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING AFTER 2
TO 3 AM TONIGHT ACROSS FAR NORTHERN IL THIS COULD LEAD TO A PERIOD
OF FREEZING RAIN BEFORE THE MAIN RAIN ENDS. HOWEVER...THERE MAY BE
SOME FREEZING DRIZZLE DURING THE MORNING ON SATURDAY AS BUFFER
SOUNDINGS INDICATE DRY MID-LEVELS AND CLOUD TOP TEMPS WARMER THAN
-10 C. HOWEVER...AS THE MAIN MID-LEVEL SHORT WAVE MOVES ACROSS
NORTHERN IL TOMORROW AFTERNOON THE COLUMN SHOULD SATURATE ENOUGH TO
ALLOW FOR SOME LIGHT SNOW. THIS SNOW MAY CONTINUE INTO SATURDAY
EVENING BEFORE ENDING. WE COULD SEE AN INCH OR TWO ACROSS FAR NORTH
CENTRAL AND NORTHEASTERN IL.
FOLLOWING THIS SYSTEM THINGS REMAIN QUIET UNTIL MID-WEEK WHEN THE
MODELS INDICATE THAT AN UPPER LOW ACROSS THE NORTHEASTERN PACIFIC
WILL BE EJECTED ONSHORE ACROSS THE PACIFIC NORTHWEST EARLY NEXT
WEEK. THIS SYSTEM LOOKS TO DIG ACROSS THE WESTERN AND CENTRAL
CONUS...AND SHOULD LEAD TO SURFACE CYCLOGENESIS ACROSS THE FRONT
RANGE OF THE SOUTHERN ROCKIES. MODEL ENSEMBLES SHOW A GREAT DEAL OF
SPREAD IN THE SOLUTIONS. HOWEVER...THERE THE IS POTENTIAL FOR
ANOTHER ROUND OF SIGNIFICANT PRECIPITATION FROM TUESDAY NIGHT
THROUGH WEDNESDAY.
KJB
&&
.HYDROLOGY...
POTENTIAL FOR HEAVY RAIN IS SETTING UP FOR PORTIONS OF NORTH CENTRAL
ILLINOIS AND NORTHWESTERN INDIANA FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. PRECIPITABLE WATER VALUES FORECAST TO BE AROUND
200% OF NORMAL...REACHING ABOUT 1 INCH. LOCALLY HEAVY RAINFALL IS
POSSIBLE... ESPECIALLY IN THE VICINITY OF ISOLATED THUNDERSTORMS.
THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR SOUTH AND EAST OF A
LINE FROM GARY TO PONTIAC. CURRENTLY...FORECAST PRECIPITATION
POTENTIAL OF 0.75 TO 1.5 INCHES IS LIKELY WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THIS SHOULD LEAD TO RENEWED RISES ON AREA
RIVERS. IN PARTICULAR...THE KANKAKEE...UPPER ILLINOIS AND IROQUOIS
RIVERS WILL NEED TO BE MONITORED FOR POSSIBLE FLOODING.
DUE TO THE EXPECTED HEAVY RAIN...A FLOOD WATCH WILL BE ISSUED FOR
MOST OF NORTHWESTERN INDIANA AND WEST CENTRAL ILLINOIS FROM THIS
EVENING THROUGH SATURDAY MORNING. I AM NOT EXPECTING A HUGE FLASH
FLOOD THREAT. INSTEAD...I THINK THE FLOODING ISSUES MAY BE ON
SMALL STREAM AND CREEKS INITIALLY AND THEN MAY LEAD TO SOME MINOR
FLOODING ON AREA RIVERS AS THE RUNOFF REACHES THEM WITHIN THE THE
NEXT FEW DAYS.
FOR MORE INFO SEE DISCUSSION ABOVE.
IN THE LONGER TERM...ANOTHER HEAVY RAIN EVENT IS POSSIBLE BY THE
MIDDLE OF NEXT WEEK. THIS SYSTEM WILL BE EVEN STRONGER THAN THE
UPCOMING SYSTEM WITH GREAT MOISTURE INFLUX AND GREATER
THUNDERSTORM POTENTIAL. AREA RIVERS WILL...AGAIN...NEED TO BE
MONITORED FOR RENEWED FLOOD POTENTIAL.
KREIN/KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
*SHRA AND LOCAL +SHRA EARLY THIS EVE BECOMING WIDESPREAD RA BY
MID EVE.
*ISOLATED TS EARLY THIS EVE.
*INCREASING NNE WIND THIS EVE...THEN N G25-30KT TOWARD DAWN.
*WIDESPREAD MVFR CONDITIONS AND AREAS IFR BECOMING PREVAILING IFR
DURING THE EVE.
TRS
//DISCUSSION...UPDATED 00Z...
LEAD SHORT WAVE CURRENTLY MOVING OUT OVER SOUTHERN LAKE MI TAKING
MOST OF MODERATE TO LOCALLY HEAVY RAIN SHOWERS WITH IT AS WELL AS
THE ISOLATED THUNDERSTORMS. HEAVIER SHOWERS AND SOME THUNDERSTORMS
PERSISTING ALONG AND JUST N OF THE SURFACE BOUNDARY EXTENDING FROM
KGYY TO KPIA.
EARLY EVE WILL SEE MAINLY SCATTERED LIGHT SHOWERS THEN MAIN AREA
OF RAIN AND EMBEDDED THUNDERSTORMS MOVING NE FROM W CENTRAL IL
WILL SPREAD ACROSS THE LOCAL AREA MID EVENING AS MAIN SHORT WAVE
MOVES NE OUT OF MO AND ASSOCIATED LOW TRACKS FROM W CENTRAL IL TO
THE NORTHERN IL-IND BORDER BY 06Z. AXIS OF ELEVATED INSTABILITY TO
SHIFT MARGINALLY FURTHER EARLY THIS EVE SO DO NOT HAVE MENTION OF
TS OR CB FOR KORD NOR KMDW THOUGH NOT TOTALLY OUT OF THE QUESTION
FOR KMDW BEING CLOSER TO THE SURFACE BOUNDARY.
WITH PASSAGE OF 700HPA SHORT WAVE TROUGH LATE THIS EVE COLD AIR
ADVECTION TO BE ON THE INCREASE. MEANWHILE 500HPA TROUGH STILL
LAGS BACK IN THE PLAINS. BASED ON MODEL FORECAST TEMPERATURE AND
DEW POINT PROFILES APPEARS THAT WHILE MID LEVELS DRY FOLLOWING MID
LEVEL SHORT WAVE TROUGH PASSAGE THE LOWER LEVELS REMAIN QUITE
MOIST. TOP OF CLOUDS INDICATED TO BE COLD ENOUGH TO HAVE
SUFFICIENT ICE FOR PRECIPITATION TO FALL IN FORM OF SNOW OVERNIGHT.
WITH MID LEVEL TROUGH ONLY REACHING E OF THE MS RIVER BY LATE SAT
AFTERNOON THERE WILL BE A CONTINUED THREAT OF -SN THROUGH THE DAY.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
*HIGH CONFIDENCE IN RA/SHRA PERSISTING THROUGH EVENING.
*HIGH CONFIDENCE IN WIND FORECAST THROUGH THE EVENING.
*HIGH CONFIDENCE WIDESPREAD MVFR WITH AREAS IFR DETERIORATING TO
PREVAILING IFR ACROSS AREA DURING THIS EVE.
*MODERATE CONFIDENCE TS REMAIN S OF KORD AND KMDW VC.
TRS
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...IFR. RA.
THURSDAY...MVFR. -SHSN.
TRS
&&
.MARINE...
141 PM...PRIMARY FORECAST CONCERN THIS PERIOD IS POTENTIAL GALE
FORCE WINDS STARTING TONIGHT AND PERSISTING THROUGH SATURDAY
EVENING. A LARGE TROUGH OF LOW PRESSURE EXTENDS FROM CENTRAL
ONTARIO SOUTHWEST INTO THE SOUTHERN PLAINS. THIS TROUGH WILL
SLOWLY MOVE EAST TONIGHT...WITH A CLOSED SURFACE LOW EXPECTED TO
DEVELOP OVER OHIO SATURDAY. MEANWHILE...A RIDGE OF HIGH PRESSURE
WILL BE BUILDING ACROSS THE PLAINS TONIGHT AND SATURDAY. THE
GRADIENT BETWEEN THESE TWO FEATURES WILL TIGHTEN WITH NORTH WINDS
INCREASING TO 30-35KTS BY SUNRISE SATURDAY. EXPECT LOW END GALES
TO BE MORE GUSTY RATHER THAN PREVAILING BUT MODEL SOUNDINGS
SUGGEST SEVERAL HRS FOR POTENTIAL GALES SO WILL UPGRADE THE
CURRENT GALE WATCH TO A GALE WARNING FOR THE SAME TIME PERIOD.
WINDS DIMINISH SATURDAY NIGHT INTO SUNDAY AS THE RIDGE MOVES EAST
ACROSS THE WESTERN LAKES. ANOTHER LOW PRESSURE IS EXPECTED TO
DEVELOP OVER THE SOUTHERN PLAINS TUESDAY AND LIFT NORTHEAST TOWARD
THE GREAT LAKES WEDNESDAY AND WEDNESDAY NIGHT...THOUGH THERE IS
STILL HIGH UNCERTAINTY TO ITS EXACT PATH...BUT WINDS TO 30KTS
APPEAR POSSIBLE GIVEN CURRENT TRENDS. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH...ILZ033-ILZ039 UNTIL NOON SATURDAY.
IN...FLOOD WATCH...INZ002-INZ010-INZ011-INZ019 UNTIL NOON SATURDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM SATURDAY TO 9 PM
SATURDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 6 PM SUNDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 6 PM SUNDAY.
&&Hazardous weather outlook, Mar 4, 4:10 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CST FRI MAR 4 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
410 PM CST FRI MAR 4 2011 /510 PM EST FRI MAR 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
* OCCASIONAL CLOUD TO GROUND LIGHTNING.
* MODERATE TO HEAVY RAINFALL.
COLDER AIR MAY LEAD TO A PERIOD OF FREEZING RAIN AND SLEET LATE
TONIGHT ACROSS FAR NORTHERN ILLINOIS.
AREAS AFFECTED AND TIMING:
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL
OVERSPREAD ALL OF NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA
BY EARLY THIS EVENING. AFTER MIDNIGHT THE RAIN SHOULD ABATE ACROSS
NORTHEASTERN ILLINOIS...BUT WILL LIKELY CONTINUE ACROSS WEST
CENTRAL ILLINOIS AND NORTHWESTERN INDIANA INTO THE EARLY MORNING
HOURS ON SATURDAY.
DISCUSSION:
A LOW PRESSURE SYSTEM MOVING ACROSS THE CENTRAL PLAINS WILL
BRING WARM MOIST AIR INTO THE REGION. WIDESPREAD MODERATE TO
HEAVY RAINFALL WITH ISOLATED EMBEDDED THUNDERSTORMS IS
EXPECTED TO DEVELOP AHEAD OF THE LOW THIS AFTERNOON.
PRECIPITATION TRAINING ALONG THE FRONTAL BOUNDARY IS A CONCERN
AND CAN LEAD TO PROLONGED PERIODS OF PRECIPITATION OVER AN
AREA. HIGH PRECIPITATION AMOUNTS IN EXCESS OF AN INCH ARE
POSSIBLE...AND MAY CAUSE LOCALIZED FLOODING PROBLEMS AS WELL AS
PROLONG FLOODING ALREADY OCCURRING ON PORTIONS OF THE KANKAKEE
AND ILLINOIS RIVERS. THE THREAT FOR HEAVY RAINFALL AND FLOODING
IS HIGHEST ACROSS SOUTHEAST PORTIONS OF THE OUTLOOK AREA.
PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.
THERE IS THE POTENTIAL FOR SOME FREEZING DRIZZLE EARLY SATURDAY
MORNING ACROSS NORTHERN ILLINOIS.
LIGHT SNOW IS EXPECTED SATURDAY AFTERNOON AND EVENING. UP TO AN INCH IS
POSSIBLE ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA.
ANOTHER ROUND OF HEAVY RAIN AND THUNDERSTORMS IS POSSIBLE FOR
MIDWEEK NEXT WEEK. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
POSSIBLE WHICH WOULD LEAD TO RENEWED RISES ON AREA RIVERS...AND
POTENTIALLY...MORE FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING TO
THE NATIONAL WEATHER SERVICE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
410 PM CST FRI MAR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT LATE TONIGHT FOR THE INDIANA AND ILLINOIS NEARSHORE
ZONES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY AND SATURDAY NIGHT FOR THE INDIANA AND
ILLINOIS NEARSHORE ZONES.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
410 PM CST FRI MAR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
GALE FORCE WINDS ARE LIKELY ACROSS LAKE MICHIGAN BEGINNING LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
GALE FORCE WINDS ARE LIKELY SATURDAY AND SATURDAY NIGHT ACROSS
LAKE MICHIGAN.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KJB
In the hours before
Local storm report, Mar 4, 5:20 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 E ROCKFORD 42.27N 89.00W
03/04/2011 M0.55 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED FROM WREX TV ROCKFORD.
&&
RATZERLocal storm report, Mar 4, 5:56 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN LOVES PARK 42.34N 89.01W
03/04/2011 M0.70 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED BY WREX TV ROCKFORD.
&&
RATZERLocal storm report, Mar 4, 7:59 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HEAVY RAIN 3 NW ROCKFORD 42.30N 89.10W
03/04/2011 M0.60 INCH WINNEBAGO IL CO-OP OBSERVER
&&
RCLocal storm report, Mar 4, 8:48 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
848 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HEAVY RAIN OAK BROOK 41.84N 87.95W
03/04/2011 M0.91 INCH DUPAGE IL CO-OP OBSERVER
TOTAL SO FAR SINCE APPROXIMATELY 630 AM. GROUND IS
SATURATED.
&&
RATZERLocal storm report, Mar 4, 9:01 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
901 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN DOWNERS GROVE 41.80N 88.02W
03/04/2011 M0.71 INCH DUPAGE IL PUBLIC
&&
RATZERLocal storm report, Mar 4, 9:36 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
936 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HEAVY RAIN POLO 41.98N 89.58W
03/04/2011 M0.63 INCH OGLE IL BROADCAST MEDIA
RELAYED BY WREX TV IN ROCKFORD.
&&
RATZERFlood, Kankakee
- When
- March 4, 9:46 PM CST to 11:30 PM CST
- Where
- Kankakee County, 0.67 mi SW of Bourbonnais to 0.58 mi SSW of Bourbonnais
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.142, -87.888
Minor street flooding was reported along Blatt Road in Bradley with standing water up to the bumper of a parked car.
Flood, Du Page
- When
- March 4, 10:35 PM CST to March 5, 1:00 AM CST
- Where
- Du Page County, 0.09 mi NW of Addison to 0.59 mi NE of South Addison
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.931, -87.981
Portions of the Salt Creek Greenway Trail were flooded between Route 83 and Villa Avenue.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, March 4, 20111 injured · 6 events
- Flash Flood and Hail in Missouri, March 4, 20111.75 in hail · 13 events
- Flash Flooding in Missouri, March 4, 20116 events
- Flash Flood and Heavy Rain in Louisiana, March 4, 20113 events
- Hail and Damaging Wind in Arkansas, March 4, 20111 in hail · 3 events
- Hail in Missouri, March 4, 20110.88 in hail · 2 events
- Flash Flood and Hail in Tennessee, March 4 to 5, 20110.75 in hail · 2 events
- Hail in Kansas, March 4, 20110.75 in hail · 1 event
- Hail in Kansas, March 4, 20110.88 in hail · 1 event
- Wildfire in Texas, March 4, 20111 event
- Hail in Arkansas, March 4, 20111 in hail · 1 event
- Heavy Snow in Michigan, March 4 to 5, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294827, 294829.